Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 4, NWS Denver/Boulder, CO

March 13, 20258 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Mar 13, 2025, 1:47 PM MDT for 8 counties in Colorado. It took effect at Mar 14, 2025, 9:00 AM MDT. It was in force for 11 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2025, 1:47 PM MDT (19:47 UTC)
In effect from
Mar 14, 2025, 9:00 AM MDT
Expired
Mar 14, 2025, 8:00 PM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 10:19 AM MDTNON-TSTM WND GST 591 E Limon, COASOS station KLIC Limon.
Mar 14, 11:36 AM MDTNON-TSTM WND GST 828 Nnw Boyero, COMesonet station UP711 7.7 NW Boyero (UPR).
Mar 14, 11:45 AM MDTNON-TSTM WND GST 647 Ssw Hugo, COMesonet station EW9214 Hugo.
Mar 14, 12:05 PM MDTNON-TSTM WND GST 633 Sw Holyoke, COMesonet station AW276 HOLYOKE.
Mar 14, 12:22 PM MDTNON-TSTM WND GST 638 S Holyoke, COMesonet station CO048 US 385 Holyoke.
Mar 14, 12:59 PM MDTNON-TSTM WND GST 626 S New Raymer, CORoof partially blown off outbuilding. Wind gust measured on Davis Weather Station.
Mar 14, 1:49 PM MDTNON-TSTM WND GST 582 Nne New Raymer, COAWOS station K1NW 1 NNE New Raymer.
Mar 14, 2:04 PM MDTNON-TSTM WND GST 655 Nnw Nunn, COMesonet station UP718 4.9 N Nunn (UPR).
Mar 14, 2:09 PM MDTNON-TSTM WND GST 621 Sse Eaton, COMesonet station UP306 1.2 S Eaton (UPR).
Mar 14, 2:13 PM MDTNON-TSTM WND GST 702 Ese Sterling, COMesonet station CO035 I-76 Sterling.
Mar 14, 2:19 PM MDTNON-TSTM WND GST 611 Nnw Akron, COAWOS station KAKO Akron.
Mar 14, 2:23 PM MDTNON-TSTM WND GST 611 Nnw Briggsdale, COMesonet station CO043 Briggsdale.
Mar 14, 2:23 PM MDTNON-TSTM WND GST 63Nunn, COMesonet station CO171 Nunn.
Mar 14, 2:35 PM MDTNON-TSTM WND GST 583 Wsw Sterling, COAWOS station KSTK Sterling.
Mar 14, 2:39 PM MDTNON-TSTM WND GST 651 Ene Milliken, COMesonet station GW3548 MILLIKEN.
Mar 14, 2:44 PM MDTNON-TSTM WND GST 642 Ene Wiggins, COMesonet station CO039 Wiggins Bijou Creek.
Mar 14, 2:52 PM MDTNON-TSTM WND GST 701 W Masters, COMesonet station CO222 Dearfield.
Mar 14, 3:03 PM MDTNON-TSTM WND GST 582 Se Julesburg, COMesonet station CO034 I-76 Julesburg.
Mar 14, 4:13 PM MDTNON-TSTM WND GST 581 Sse Agate, COMesonet station UP693 Agate.
Mar 14, 4:26 PM MDTNON-TSTM WND GST 631 E Limon, COASOS station KLIC Limon.
Mar 14, 4:27 PM MDTNON-TSTM WND GST 603 Ese Limon, COMesonet station UP731 3.2 SE Limon (UPR).
Mar 14, 4:27 PM MDTNON-TSTM WND GST 673 S Cedar Point, COMesonet station CO066 Cedar Point.
Mar 14, 4:30 PM MDTNON-TSTM WND GST 63Hugo, COMesonet station EW0539 Hugo.
Mar 14, 4:46 PM MDTNON-TSTM WND GST 584 W Peetz, COAWOS station K1JW Peetz.
Mar 14, 4:48 PM MDTNON-TSTM WND GST 585 N Pawnee Pass, COAWOS station K1MW Sterling 15 WNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3075 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS75 KBOU 131947
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
147 PM MDT Thu Mar 13 2025

COZ042-044-046>051-141215-
/O.UPG.KBOU.HW.A.0003.250314T1400Z-250315T0200Z/
/O.NEW.KBOU.HW.W.0004.250314T1500Z-250315T0200Z/
Northeast Weld County-Morgan County-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Crook, Brush, Grover, Briggsdale, Agate,
Pawnee Buttes, Otis, Ovid, Amherst, Limon, Punkin Center, Peetz,
Goodrich, Matheson, Merino, Stoneham, Karval, Sedgwick, Wiggins,
Julesburg, Kutch, Hugo, Last Chance, Haxtun, Cope, Holyoke, Fort
Morgan, Akron, Raymer, Sterling, and Forder
147 PM MDT Thu Mar 13 2025

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT FRIDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Briggsdale, Fort Morgan, Limon, Southern Lincoln County, 
  Sterling, Akron, Julesburg, and Holyoke.

* WHEN...From 9 AM to 8 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Meier
3 follow-up statements
395 
WWUS75 KBOU 140840
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
240 AM MDT Fri Mar 14 2025

COZ042-044-046>051-150200-
/O.CON.KBOU.HW.W.0004.250314T1500Z-250315T0200Z/
Northeast Weld County-Morgan County-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Hugo, Matheson, Wiggins, Crook, Amherst,
Karval, Stoneham, Last Chance, Briggsdale, Otis, Brush, Holyoke,
Akron, Forder, Limon, Sterling, Pawnee Buttes, Ovid, Kutch, Fort
Morgan, Agate, Goodrich, Punkin Center, Haxtun, Sedgwick, Grover,
Julesburg, Cope, Raymer, Merino, and Peetz
240 AM MDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 
PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Briggsdale, Fort Morgan, Limon, Southern Lincoln County, 
  Sterling, Akron, Julesburg, and Holyoke.

* WHEN...From 9 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Hiris
259 
WWUS75 KBOU 142249
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
449 PM MDT Fri Mar 14 2025

COZ042-044-046>051-150200-
/O.CON.KBOU.HW.W.0004.000000T0000Z-250315T0200Z/
Northeast Weld County-Morgan County-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Amherst, Ovid, Otis, Julesburg, Peetz,
Punkin Center, Limon, Sterling, Hugo, Raymer, Stoneham, Merino,
Agate, Goodrich, Crook, Briggsdale, Last Chance, Brush, Holyoke,
Karval, Haxtun, Kutch, Matheson, Wiggins, Fort Morgan, Sedgwick,
Pawnee Buttes, Grover, Forder, Akron, and Cope
449 PM MDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts around 60 mph. 
  Areas of blowing dust.

* WHERE...The northeast and east central plains of Colorado...
  including Briggsdale, Fort Morgan, Limon, Southern Lincoln County, 
  Sterling, Akron, Julesburg, and Holyoke.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Barjenbruch
731 
WWUS75 KBOU 150137
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
737 PM MDT Fri Mar 14 2025

COZ042-044-046>051-150245-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-250315T0200Z/
Northeast Weld County-Morgan County-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Raymer, Ovid, Agate, Julesburg, Limon,
Forder, Fort Morgan, Briggsdale, Kutch, Matheson, Cope, Karval,
Sedgwick, Last Chance, Goodrich, Akron, Brush, Peetz, Haxtun,
Hugo, Stoneham, Sterling, Amherst, Crook, Merino, Holyoke,
Grover, Pawnee Buttes, Punkin Center, Otis, and Wiggins
737 PM MDT Fri Mar 14 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

While winds are still gusty, the threat of high and damaging winds 
has ended. Winds will diminish further this evening and overnight.

$$

For more information from the National Weather Service, visit 
https://weather.gov/bou

Barjenbruch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 13, 9:38 AM MDT, 4 hours 9 minutes earlier. Its key messages:

  • One more day of well above normal temperatures, along with elevated to critical fire weather conditions across the plains.
  • Potent, quick moving storm system still on schedule to end the week. Mountain snow likely tonight into Friday, with rain and snow, along with very windy conditions, for the plains during the day Friday.
  • Warmer and drier for Sunday and Monday with increasing fire danger.
  • Monitoring another potential impactful system by mid-week next week.
Area forecast discussion, Mar 13, 9:38 AM MDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
938 AM MDT Thu Mar 13 2025

.KEY MESSAGES...

- One more day of well above normal temperatures, along with
  elevated to critical fire weather conditions across the plains.

- Potent, quick moving storm system still on schedule to end the
  week. Mountain snow likely tonight into Friday, with rain and
  snow, along with very windy conditions, for the plains during
  the day Friday.

- Warmer and drier for Sunday and Monday with increasing fire
  danger.

- Monitoring another potential impactful system by mid-week next
  week.

&&

.UPDATE...
Issued at 937 AM MDT Thu Mar 13 2025

Southwest flow aloft ahead of an upper level trough off to the
west will bring another warm and dry day. High clouds increase
mid to late afternoon as the trough to the west nears the region.
Going forecast on track with only minor tweaks to winds and clouds
to line up with the current trends.

&&

.SHORT TERM /Through Tonight/...
Issued at 332 AM MDT Thu Mar 13 2025

The upper level ridge is shifting east of the forecast area this
morning, and has been replaced by broad southwesterly flow aloft.
Further west, the axis of a deep, broad upper trough is
approaching the Pacific coastline this morning. This trough
should quickly advance eastward today and tonight, with guidance
in good agreement that the primary shortwave will be ejecting out
of northern New Mexico by Friday morning.

In response to the approaching shortwave, a fairly deep lee
trough is expected to develop today, with gusty winds likely to
the south and east. This generally looks to setup from the Palmer
Divide towards Sterling, with lighter winds across most of the
Denver metro and northern plains. Temperatures will remain well
above normal today with 700mb temperatures roughly 1C warmer than
yesterday - leading to highs again in the upper 60s to perhaps low
70s. The warm and dry conditions will lead to continued
elevated/critical fire weather conditions across the lower
elevations - see the Fire Weather section below for additional
details.

We should see snow showers begin to develop across the high
country late this evening through the overnight hours, as moderate
to strong QG ascent spreads across the region. It will take some
time for the column to fully saturate, so only light snow is
forecast through 12z Friday.

&&

.LONG TERM /Friday through Wednesday/...
Issued at 332 AM MDT Thu Mar 13 2025

Friday will begin with an upper-level trough closing off as it
passes across the Rockies. At the surface, an associated surface low
will deepen over eastern Colorado. Overnight mountain snow showers
will ramp up early Friday morning as the greatest QG ascent will be
sliding east across the forecast area. Models have stayed pretty
consistent that this event will see the most impacts from wind.
While our mountains will get in on some snowfall accumulations,
our lower elevations will largely see precipitation in the form of
rain. There will be a few hours early Friday morning where
temperatures will be cold enough to see some light snow
accumulations along the Front Range Foothills and Palmer Divide,
but temperatures are expected to warm into the upper 40s across
the plains by late Friday morning that would bring a transition to
rain across the northern plains. As the surface low deepens and
quickly makes an exit into Kansas, NNW surface winds will increase
and bring downsloping winds off the Cheyenne Ridge, as well as
upslope flow to the Palmer Divide and adjacent plains. This will
result in the Palmer Divide and adjacent plains being the most
likely area outside of the mountains to see some light
accumulations, whereas areas south of the Cheyenne Ridge will have
to contend with compressional warming limiting precipitation
amounts. With regards to the winds, a tight pressure gradient will
lead to prevailing winds between 35-45 mph across the eastern
plains, with gusts between 55 to 65 mph through the afternoon. The
current High Wind Watch will remain in tact and has been expanded
to include northern Weld County and Morgan County as well. With
the high winds and expected snowfall for eastern Elbert and
Lincoln Counties, there is still a chance that some travel may be
hindered by blowing snow causing lowered visibilities along I-70
in these locations. Blowing dust may become an issue in areas with
little precipitation as well. The combination of high winds and
snow will also present reduced visiblities across the mountains,
where patchy blowing snow is expected. While the majority of the
snowfall with this system is expected on the Western Slope, we are
expecting 2 to 6" for the Gore Range and Front Range Mountains,
along and north of I-70, with some slightly higher amounts for the
Park Range. Windy conditions will improve from west to east
across the plains as the surface low quickly departs towards the
Midwest, and wind highlights should be allowed to expire by late
in the evening. Mountain snow will also taper off by Friday
evening and should see clearing skies overnight for the plains.

NW flow aloft will set in for Saturday as upper ridging begins to
rebuild in the west. Enough moisture will remain to allow mountain
snow showers to redevelop Saturday afternoon as a passing
disturbance in the NW flow, orographics, and steepening lapse rates
will bring a few additional inches into early Sunday morning. Across
the plains, dry conditions are expected with temperatures in the mid
to upper 40s to low 50s.

Sunday and Monday will warm back up as the upper ridging continues
to build and pushes east over the forecast area. With dry conditions
expected through Monday across the plains, elevated fire weather
conditions are expected Sunday as high temperatures reach 60 and
relative humidities lower into the mid teens. Further warming and
drying will take place on Monday, dropping relative humidities into
the low teens. With enhanced SW winds expected to gust between 25 to
30 mph, we could see another critical fire weather day for a large
portion of the lower elevations.

Ensembles still show a few discrepancies with the next expected
system, but it looks like snow will return to the mountains late
Monday night/early Tuesday morning, with rain and snow expected to
develop across the lower elevations by Tuesday, as a deepening
surface trough over northeast Wyoming drops a cold front south into
Colorado. Temperatures are much colder with this next system which
looks more conducive to some accumulating snowfall for the lower
elevations than Friday's storm system. We will continue to monitor
to see how things evolve.

&&

.AVIATION /12Z TAFS through 12Z Friday/...
Issued at 541 AM MDT Thu Mar 13 2025

VFR through the TAF period. Drainage flow should become more
variable later this morning into the early afternoon as a lee
cyclone develops. This still looks to set up somewhere between
APA/BKF. Steady but gusty southwesterly winds are expected south
and east of the boundary with lighter east/northeast to the north
of this feature. As the cyclone drifts away from the terminals
there may be a couple hour period of stronger northwesterlies at
DEN but not sure on the timing for that.

Drainage winds will develop this evening, with a gradual turn back
towards the west overnight. Gusty northwesterly winds should
develop at the terminals shortly after 12z, with a few hours of
light rain or snow showers also possible.

&&

.FIRE WEATHER...
Issued at 332 AM MDT Thu Mar 13 2025

Elevated to critical fire weather conditions are forecast today
across the plains. Warm and dry air will lead to relative humidity
values of 10-15 percent. Critical fire weather conditions are
forecast on the east side of a developing lee trough where wind
gusts of 25-35 mph will be likely this afternoon. There remains
some uncertainty with where the strongest winds develop... but the
general model consensus is for this to set up along and east of a
Kiowa/Akron/Sedgwick line. Did consider adding Fire Weather Zone 241
into the existing Red Flag Warning but not confident we get
enough overlap of critical RH and winds there... so left the
existing highlight as is.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Friday morning through Friday evening for
COZ042-044-046>051.

Red Flag Warning until 8 PM MDT this evening for COZ246-247-
249>251.

&&

UPDATE...Meier
SHORT TERM...Hiris
LONG TERM...Bonner
AVIATION...Hiris
FIRE WEATHER...Hiris
Hazardous weather outlook, Mar 13, 10:06 AM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1006 AM MDT Thu Mar 13 2025

COZ030>051-141615-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1006 AM MDT Thu Mar 13 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm and dry weather will continue today. Gusty winds across the
far eastern plains will lead to critical fire weather conditions
this afternoon, mainly along and east of a line from Kiowa to
Akron to Sedgwick. Elevated fire weather conditions are forecast
for the urban corridor where winds will be lighter.

Light snow is expected across the mountains tonight as a storm
system approaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong and quick-moving storm system will pass through the area
Friday. High winds up to 60 mph will be possible across the
plains. This system will also bring accumulating snow and poor
travel conditions across the mountains. Warm, dry and breezy
conditions may lead to areas of critical fire weather conditions
Sunday and particularly Monday. Another storm system looks slated
to impact the state Tuesday into Wednesday, with snow for the
mountains and potential for winter weather impacts to the lower
elevations as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:02 PM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more24 hr

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.